Alert archive / Arkansas / Severe Thunderstorm Warnings in 2015

Severe Thunderstorm Warning 73, NWS Shreveport, LA

April 22, 2015Columbia County, Union County, Arkansas; Union Parish, Louisiana

NWS Shreveport, LA issued this severe thunderstorm warning at Apr 22, 2015, 3:07 PM CDT for Columbia County, Union County, Arkansas; Union Parish, Louisiana. It was in force for 53 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Apr 22, 2015, 3:07 PM CDT (20:07 UTC)
Expired
Apr 22, 2015, 4:00 PM CDT
In force
53 min
Issued by
NWS Shreveport, LA
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Columbia County, AR, Union County, AR, Union Parish, LA

The radar

The Shreveport radar (KSHV), 167 km from the middle of the area, began a volume at 20:10 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 22, 3:30 PM CDTTSTM WND DMG4 Sw El Dorado, ARTREE DOWN ON HOUSE IN PARKERS CHAPEL

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 23 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Shreveport, LA (KBAD), launched 12:00Z, 8.1 hours before the alert went out and 158 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Shreveport, LA at 12:00Z on 2015-04-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Shreveport, LA at 12:00Z on 2015-04-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 90 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1561 m above ground
0-6 km bulk shear
38 kt
0-1 km storm-relative helicity
90 m²/s²
0-3 km storm-relative helicity
157 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

316 
WUUS54 KSHV 222007
SVRSHV
ARC027-139-LAC111-222100-
/O.NEW.KSHV.SV.W.0073.150422T2007Z-150422T2100Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SHREVEPORT LA
307 PM CDT WED APR 22 2015

THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  UNION COUNTY IN SOUTH CENTRAL ARKANSAS...
  EAST CENTRAL COLUMBIA COUNTY IN SOUTHWESTERN ARKANSAS...
  NORTHEASTERN UNION PARISH IN NORTH CENTRAL LOUISIANA...

* UNTIL 400 PM CDT

* AT 307 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 8 MILES WEST OF
  WESSON...OR 14 MILES NORTHWEST OF JUNCTION CITY...MOVING EAST AT 55
  MPH.

  HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

  SOURCE...RADAR INDICATED. 

  IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE 
           TO ROOFS...SIDING AND TREES. 

* LOCATIONS IMPACTED INCLUDE...
  EL DORADO...HUTTIG...JUNCTION CITY...STRONG...WESSON...LAWSON...
  LAPILE...URBANA...MARION...FELSENTHAL...LOCKHART...MARYSVILLE...
  THREE CREEKS...AURELLE...NEW LONDON...CAIRO...LITROE...HEW HOPE...
  CECIL AND OAKLAND.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

PREPARE IMMEDIATELY FOR LARGE HAIL AND DAMAGING WINDS. PEOPLE OUTSIDE
SHOULD MOVE TO A SHELTER...INSIDE A STRONG BUILDING AND AWAY FROM
WINDOWS.

&&

LAT...LON 3298 9208 3297 9207 3292 9207 3290 9208
      3286 9208 3310 9307 3328 9301 3318 9216
      3316 9217 3316 9211 3313 9211 3310 9214
      3307 9213 3307 9211 3303 9211 3303 9209
      3301 9207
TIME...MOT...LOC 2007Z 279DEG 47KT 3315 9291 

HAIL...1.00IN
WIND...60MPH
 
$$

12
1 follow-up statement
014 
WWUS54 KSHV 222027
SVSSHV

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
327 PM CDT WED APR 22 2015

ARC027-222036-
/O.CAN.KSHV.SV.W.0073.000000T0000Z-150422T2100Z/
COLUMBIA AR-
327 PM CDT WED APR 22 2015

...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL COLUMBIA COUNTY
IS CANCELLED...
    
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF 
THE WARNED AREA. THEREFORE THE WARNING HAS BEEN CANCELLED.

LAT...LON 3298 9208 3297 9207 3292 9207 3290 9208
      3286 9208 3305 9287 3323 9283 3318 9216
      3316 9217 3316 9211 3313 9211 3310 9214
      3307 9213 3307 9211 3303 9211 3303 9209
      3301 9207
TIME...MOT...LOC 2026Z 279DEG 31KT 3312 9279 

$$

ARC139-LAC111-222100-
/O.CON.KSHV.SV.W.0073.000000T0000Z-150422T2100Z/
UNION AR-UNION LA-
327 PM CDT WED APR 22 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 400 PM CDT
FOR SOUTHERN UNION COUNTY IN SOUTH CENTRAL ARKANSAS AND NORTHEASTERN
UNION PARISHES...

AT 326 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED OVER WESSON...OR 7
MILES NORTHWEST OF JUNCTION CITY...MOVING EAST AT 35 MPH.

HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO 
         ROOFS...SIDING AND TREES. 

LOCATIONS IMPACTED INCLUDE...
EL DORADO...HUTTIG...JUNCTION CITY...STRONG...WESSON...LAWSON...
LAPILE...URBANA...MARION...FELSENTHAL...LOCKHART...AURELLE...NEW
LONDON...LITROE...CECIL...OAKLAND...CATESVILLE...HILLSBORO AND
NEWELL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

PREPARE IMMEDIATELY FOR LARGE HAIL AND DAMAGING WINDS. PEOPLE OUTSIDE
SHOULD MOVE TO A SHELTER...INSIDE A STRONG BUILDING AND AWAY FROM
WINDOWS.

&&

LAT...LON 3298 9208 3297 9207 3292 9207 3290 9208
      3286 9208 3305 9287 3323 9283 3318 9216
      3316 9217 3316 9211 3313 9211 3310 9214
      3307 9213 3307 9211 3303 9211 3303 9209
      3301 9207
TIME...MOT...LOC 2026Z 279DEG 31KT 3312 9279 

HAIL...1.00IN
WIND...60MPH
 
$$

12

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 22, 1:41 PM CDT, 1 hour 26 minutes earlier.

Area forecast discussion, Apr 22, 1:41 PM CDT, 1 hour 26 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
141 PM CDT WED APR 22 2015

.AVIATION...
CLUSTER OF TSTMS CURRENTLY OVER SW AR IS EXPECTED TO MOVE EWD OVER
THE NEXT FEW HOURS...BUT SHOULD NOT IMPACT ANY TERMINALS ASIDE
FROM KTXK. LATER TONIGHT...TSTMS ARE EXPECTED TO DEVELOP ACROSS
THE RED RIVER AND MOVE SEWD INTO OUR REGION. THERE IS QUITE A BIT
OF UNCERTAINTY AS TO THE TIMING AND LOCATION OF THESE STORMS...SO
WILL KEEP MENTION OF TSTMS OUT OF THE TAFS ASIDE FROM THE USE OF
VCTS. OTHERWISE...WITH INCREASING LL MOISTURE TO CONTINUE...
STRATUS DEVELOPMENT IS EXPECTED FOR MOST SITES AFTER AROUND
09Z...WITH SOME IMPROVEMENT POSSIBLE AFTER SUNRISE. /12/

&&

.PREV DISCUSSION... /ISSUED 1038 AM CDT WED APR 22 2015/

DISCUSSION...
WEAKENING MCS MOVG INTO RED RIVER VALLEY. GOOD DAYTIME HEATING
WILL CONTINUE AHEAD OF THE DECAYING SYSTEM OUTFLOW THAT WILL PUSH
EASTWARD INTO SW AR/NW TX AND NW LA THIS AFTN. BETWEEN AIRMASS
RECOVERY ACROSS NORTHERN AREAS NEAR THIS MCS...AND MARGINAL
MOISTURE IN UNSTABLE AIRMASS ACROSS REST OF AREA...EXPECT STG
CONVECTIVE REDEVELOPMENT TO OCCUR LATE AFTN/EARLY EVE.
THUS...LOWERED POPS SLIGHTLY TO 20 AND 30 PERCENT FOR MOST OF
NORTHERN LA...AND PORTIONS OF NE TX ALONG AND SOUTH OF I-20.
ALSO RAISED TEMPS SLIGHTLY TO LOWER/MID 80S ACROSS ROUGHLY THESE
SAME AREAS WHERE POPS HAVE BEEN LOWERED./VII/.

PREV DISCUSSION... /ISSUED 538 AM CDT WED APR 22 2015/

DISCUSSION...
AIR MASS MODIFICATION IS UNDERWAY THIS MORNING...WITH AN EXTENSIVE
BAND OF 5-6KFT CIGS HAVING DEVELOPED/SPREAD ENE ALONG AND S OF THE
I-20 CORRIDOR OF N LA/E TX. LOW LEVEL WARM/MOISTURE ADVECTION WILL
CONTINUE TODAY...AS A SLY LOW LEVEL FLOW INCREASES...AHEAD OF SFC
LOW PRESSURE THAT WILL DEEPEN BY AFTERNOON ALONG THE DRY LINE OVER
NW TX. THIS WILL DRIVE A WARM FRONT NWD TO NEAR THE RED RIVER OF N
TX ESE ACROSS NE TX AND TO NEAR THE AR/LA LINE BY AFTERNOON.
MEANWHILE...A WEAK COLD FRONT WILL DRIFT S TODAY BEFORE
TEMPORARILY BECOMING STATIONARY FROM SRN OK INTO CNTRL AR. THE
MORNING WATER VAPOR IMAGERY REVEALS A SHORTWAVE ROUNDING THE
BACKSIDE OF A LARGE UPPER CLOSED LOW/ATTENDANT LONGWAVE TROUGH
EXTENDING FROM THE NRN GREAT LAKES SW THROUGH THE MIDWEST INTO THE
OK/TX PANHANDLE. THIS SHORTWAVE HAS BEEN DRIVING AN INCREASE IN
ELEVATED CONVECTION ALONG THE FRONT OVER WRN OK...WHICH SHOULD
CONTINUE TO SPREAD SSE ALONG THE FRONTAL ZONE THIS MORNING.
ADDITIONAL REDEVELOPMENT SHOULD OCCUR LATER TODAY AS CONVERGENCE
INCREASES ALONG THE TRIPLE POINT NEAR THE RED RIVER...AND LARGE
SCALE FORCING INCREASES ALONG A SECONDARY SHORTWAVE ON THE WATER
VAPOR IMAGERY OVER SRN NM THAT WILL LIFT NE INTO THE TX PANHANDLE
ATOP THE FLAT SRN PLAINS RIDGE AND ACROSS THE RED RIVER VALLEY.
THE AIR MASS ACROSS THE WARM SECTOR IS EXPECTED TO BECOME
MODERATELY UNSTABLE THIS AFTERNOON...CHARACTERIZED BY MLCAPES OF
1500-2500 J/KG AND STEEP LAPSE RATES. IT REMAINS TO BE SEEN THOUGH
WHETHER THE CURRENT WRN OK CONVECTION MAY HELP INITIATE CONVECTION
EARLIER OVER THE RED RIVER VALLEY...BEFORE MAX DESTABILIZATION
OCCURS...THUS TAPERING THE POTENTIAL INSTABILITY. THE 00Z PROGS
ARE NOT IN GOOD AGREEMENT AT ALL IN REGARDS TO CONVECTION
PLACEMENT/TIMING...ALTHOUGH THE NEW 06Z NAM HAS TRENDED CLOSER TO
THE GFS SOLUTION WITH CONVECTION INCREASING ALONG THE WARM FRONT
OVER NE TX DURING PEAK HEATING. MEANWHILE...THE HRRR IS SUGGESTING
LITTLE IF ANY DEVELOPMENT THIS AFTERNOON NEAR THE TRIPLE
POINT...WITH MORE WIDESPREAD CONVECTION DEVELOPING E OF I-35
ACROSS ECNTRL TX BY MID TO LATE AFTERNOON. NEEDLESS TO
SAY...CONFIDENCE IS LOWER TODAY THAN TUESDAY IN REGARDS TO
CONVECTION INITIATION AND PLACEMENT.

DID MAINTAIN HIGH CHANCE POPS WITH SVR WORDING THIS AFTERNOON NW
OF THE I-30 CORRIDOR ALONG/JUST N OF THE WARM FRONT...TAPERING
CHANCE POPS DOWN A TAD FARTHER E WHERE FRONTAL CONVERGENCE IS A
BIT WEAKER AND THIS REGION IS FARTHER REMOVED FROM THE TWO LOBES
OF SHORTWAVE ENERGY TO OUR N AND W. AN MCS MAY DEVELOP THIS
EVENING ALONG THE RED RIVER VALLEY AND SHIFT ESE ALONG THE FRONT
TONIGHT /PER THE CONSISTENT GFS SOLUTION AND TO SOME EXTENT THE
ECMWF/...WITH THE THREAT OF DAMAGING WINDS/LARGE HAIL POSSIBLE.
DID CONTINUE MENTION OF SVR OVERNIGHT AREAWIDE GIVEN THE
UNCERTAINTY...ALTHOUGH THIS THREAT SHOULD DIMINISH LATE WITH THE
STABILIZING BNDRY LYR. THE SHORT TERM PROGS ALSO SUGGEST A
SLIGHTLY FASTER MOVEMENT OF THE COLD FRONT AS IT BEGINS TO
BACKDOOR SW INTO SE OK/SW AR OVERNIGHT...BEFORE PULLING UP
STATIONARY OVER N LA/E TX THURSDAY. WEAK ISENTROPIC ASCENT ATOP
THE BNDRY MAY RESULT IN SCT CONVECTION DURING THE DAY...ALTHOUGH
THE LACK OF UPPER LEVEL ENERGY SHOULD KEEP QPF AMOUNTS LIGHT. IN
ADDITION...MESOSCALE BNDRYS FROM CONVECTION THIS AFTERNOON AND
TONIGHT MAY PLAY A ROLE IN CONVECTION INITIATION THURSDAY ACROSS
THE WARM SECTOR S OF THE FRONT. BUT ATTM...CONFIDENCE IS LOW IN
REGARDS TO THE PLACEMENT OF THE SVR THREAT...THUS HAVE REMOVED SVR
MENTION FROM THE FORECAST THURSDAY...ALTHOUGH CAN/T RULE OUT AN
ISOLATED SVR STORM WITHIN THE MODERATELY UNSTABLE AIR MASS.

WILL BE WATCHING THE CLOSED SRN CA UPPER LOW AS IT EJECTS NE
ACROSS THE FOUR CORNERS REGION AND OPENS UP THURSDAY
NIGHT...ENTERING THE SRN PLAINS FRIDAY. THE WILL SET UP A STRONG
SW FLOW ALOFT...WITH A 70-80KT MID LEVEL SPEED MAX EJECTING OVER
THE SRN PLAINS FRIDAY AFTERNOON. THIS WILL RESULT IN AN INCREASING
SSWLY LOW LEVEL FLOW THURSDAY NIGHT/FRIDAY MORNING...THUS LIFTING
THE STATIONARY FRONT BACK N AS A WARM FRONT ACROSS OK/AR FRIDAY
AND HENCE BROADENING THE WARM SECTOR. THE W TX DRYLINE WILL MIX E
INTO ERN OK TO JUST W OF THE I-35 CORRIDOR OF CNTRL TX FRIDAY
EVENING...WITH BROAD DIFFLUENCE ALOFT CONTRIBUTING TO SCT TO
NUMEROUS CONVECTION AREAWIDE ESPECIALLY DURING PEAK HEATING. LOW
LEVEL WINDS DO VEER MORE ACROSS THE REGION WELL E OF THE DRYLINE
FRIDAY...WITH A MORE UNIDIRECTIONAL FLOW NOTED ABOVE 850MB. GIVEN
THE STRONG DEEP LYR SHEAR AND MODERATE MLCAPES EXPECTED TO BE IN
PLACE...A MORE PRONOUNCED SVR THREAT WILL BE POSSIBLE WITH
DAMAGING WINDS/ISOLATED TORNADOES. MID LEVEL DRY AIR SHOULD ADVECT
ENE AHEAD OF THE EJECTING TROUGH FRIDAY EVENING...THUS TAPERING
THE CONVECTION FROM W TO E OVERNIGHT...WITH THE DRYLINE PULLING UP
STATIONARY JUST W OF THE REGION. THIS BNDRY SHOULD MIX E ACROSS
THE REGION SATURDAY AS WLY WINDS INCREASE BENEATH THE MIDWEST SFC
CYCLONE...RESULTING IN PERHAPS THE WARMEST TEMPS SO FAR THIS
SPRING SEASON AS READING CLIMB WELL INTO THE MID 80S AND POSSIBLY
90 DEGREES OVER PORTIONS OF E TX/N LA.

UPPER RIDGING SHOULD AMPLIFY OVER THE CNTRL CONUS BY SUNDAY BEFORE
THE NEXT CLOSED LOW DIGS SE INTO THE SRN ROCKIES SUNDAY BEFORE
MOVING INTO THE SRN PLAINS MONDAY. THIS COULD RESULT IN ANOTHER
SVR THREAT FOR THE REGION BY THE MONDAY/TUESDAY
TIMEFRAME...ALTHOUGH DISCREPANCIES IN TIMING AMONGST THE FASTER
GFS/SLOWER ECMWF PRECLUDES A HIGHER CONFIDENCE ATTM. HOWEVER...THE
PROGS DO CONVERGE ON A PATTERN CHANGE BY MID AND LATE WEEK...WITH COOLER
AND DRIER CONDITIONS SPILLING S ACROSS THE ERN TWO-THIRDS OF THE
CONUS.

PRELIMS TO FOLLOW BELOW...

15

&&

.PRELIMINARY POINT TEMPS/POPS...
SHV  82  64  77  67 /  30  70  40  30
MLU  83  63  77  64 /  20  70  40  20
DEQ  76  58  67  58 /  50  70  40  40
TXK  77  60  71  62 /  40  70  40  30
ELD  80  60  71  60 /  30  70  40  30
TYR  79  65  81  69 /  40  60  30  40
GGG  80  65  80  69 /  30  60  30  40
LFK  84  68  85  71 /  30  50  30  30

&&

.SHV WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
LA...NONE.
OK...NONE.
TX...NONE.
&&

12
Hazardous weather outlook, Apr 22, 11:30 AM CDT, 3 hours 37 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
1130 AM CDT WED APR 22 2015

ARZ051-060-061-070>073-LAZ001>006-010>014-017>022-TXZ097-112-
124>126-136>138-149>153-165>167-231630-
HOWARD-HEMPSTEAD-NEVADA-MILLER-LAFAYETTE-COLUMBIA-UNION-CADDO-
BOSSIER-WEBSTER-CLAIBORNE-LINCOLN-DE SOTO-RED RIVER-BIENVILLE-
JACKSON-OUACHITA-SABINE-NATCHITOCHES-WINN-GRANT-CALDWELL-LA SALLE-
BOWIE-CASS-WOOD-UPSHUR-MARION-SMITH-GREGG-HARRISON-CHEROKEE-RUSK-
PANOLA-NACOGDOCHES-SHELBY-ANGELINA-SAN AUGUSTINE-
1130 AM CDT WED APR 22 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
ARKANSAS...SOUTHWEST ARKANSAS...NORTH CENTRAL LOUISIANA...
NORTHWEST LOUISIANA...EAST TEXAS AND NORTHEAST TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

A COLD FRONT OVER SOUTHERN OKLAHOMA WILL SLOWLY APPROACH THE AREA
LATER TODAY...WHILE WARM AND HUMID AIR LIFTS NORTH ACROSS EAST
TEXAS AND NORTHERN LOUISIANA FROM THE GULF OF MEXICO. A FEW
THUNDERSTORMS MAY DEVELOP DURING THE AFTERNOON...AND SCATTERED TO
NUMEROUS SHOWERS AND THUNDERSTORMS ARE EXPECTED THIS EVENING
AREAWIDE. DAMAGING WINDS...LARGE HAIL...ISOLATED TORNADOES...AND
LOCALLY HEAVY RAINFALL WILL BE POSSIBLE...WITH THE SEVERE THREAT
EXPECTED TO WANE LATE WITH THE LOSS OF INSTABILITY.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY...

THE COLD FRONT WILL BECOME STATIONARY OVER EAST TEXAS AND NORTH
LOUISIANA THURSDAY...AND COULD FOCUS SCATTERED SHOWERS AND
THUNDERSTORMS ESPECIALLY BY AFTERNOON THROUGH THE EVENING AND
OVERNIGHT HOURS. ISOLATED SEVERE THUNDERSTORMS CAN NOT BE RULED
OUT...ALTHOUGH THE SEVERE THREAT SHOULD INCREASE FRIDAY AS THE
FRONT LIFTS BACK NORTH OUT OF THE AREA AS AN UPPER LEVEL
DISTURBANCE LIFTS NORTHEAST ACROSS THE SOUTHERN PLAINS. STRONG
WIND SHEAR...MODERATE INSTABILITY...AND A VERY MOIST AIR MASS WILL
CONTRIBUTE TO AN INCREASE IN SHOWERS AND THUNDERSTORMS AREAWIDE
FRIDAY...WITH SOME OF THESE STORMS POSSIBLY BECOMING SEVERE.
DAMAGING WINDS...LARGE HAIL...ISOLATED TORNADOES...AND LOCALLY
HEAVY RAINFALL WILL BE POSSIBLE...WITH THE SEVERE THREAT EXPECTED
TO DIMINISH FROM WEST TO EAST FRIDAY NIGHT AS THE UPPER LEVEL
DISTURBANCE SHIFTS EAST OF THE AREA.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF EMERGENCY MANAGERS...SKYWARN NETWORKS...AND AMATEUR
RADIO OPERATORS...MAY BE NEEDED BY EARLY THIS EVENING.

ARZ050-059-OKZ077-TXZ096-108>111-231630-
SEVIER-LITTLE RIVER-MCCURTAIN-RED RIVER-FRANKLIN-TITUS-CAMP-
MORRIS-
1130 AM CDT WED APR 22 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST
ARKANSAS...SOUTHEAST OKLAHOMA AND NORTHEAST TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

A COLD FRONT OVER SOUTHERN OKLAHOMA WILL SLOWLY APPROACH THE AREA
LATER TODAY...WHILE WARM AND HUMID AIR LIFTS NORTH ACROSS EAST
TEXAS AND NORTHERN LOUISIANA FROM THE GULF OF MEXICO. SCATTERED
SHOWERS AND ISOLATED THUNDERSTORMS CURRENTLY ACROSS THE AREA WILL
LIKELY DIMINISH. HOWEVER...SCATTERED TO NUMEROUS SHOWERS AND
THUNDERSTORMS ARE EXPECTED TO REDEVELOP LATE THIS AFTERNOON AND THIS
EVENING AREAWIDE. DAMAGING WINDS...LARGE HAIL...ISOLATED
TORNADOES...AND LOCALLY HEAVY RAINFALL WILL BE POSSIBLE...WITH THE
SEVERE THREAT EXPECTED TO WANE LATE WITH THE LOSS OF INSTABILIT

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY...

THE COLD FRONT WILL BECOME STATIONARY OVER EAST TEXAS AND NORTH
LOUISIANA THURSDAY...AND COULD FOCUS SCATTERED SHOWERS AND
THUNDERSTORMS ESPECIALLY BY AFTERNOON THROUGH THE EVENING AND
OVERNIGHT HOURS. ISOLATED SEVERE THUNDERSTORMS CAN NOT BE RULED
OUT...ALTHOUGH THE SEVERE THREAT SHOULD INCREASE FRIDAY AS THE
FRONT LIFTS BACK NORTH OUT OF THE AREA AS AN UPPER LEVEL
DISTURBANCE LIFTS NORTHEAST ACROSS THE SOUTHERN PLAINS. STRONG
WIND SHEAR...MODERATE INSTABILITY...AND A VERY MOIST AIR MASS WILL
CONTRIBUTE TO AN INCREASE IN SHOWERS AND THUNDERSTORMS AREAWIDE
FRIDAY...WITH SOME OF THESE STORMS POSSIBLY BECOMING SEVERE.
DAMAGING WINDS...LARGE HAIL...ISOLATED TORNADOES...AND LOCALLY
HEAVY RAINFALL WILL BE POSSIBLE...WITH THE SEVERE THREAT EXPECTED
TO DIMINISH FROM WEST TO EAST FRIDAY NIGHT AS THE UPPER LEVEL
DISTURBANCE SHIFTS EAST OF THE AREA.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF EMERGENCY MANAGERS...SKYWARN NETWORKS...AND AMATEUR
RADIO OPERATORS...MAY BE NEEDED LATE THIS AFTERNOON AND EVENING.

VII

In the hours before

Local storm report, Apr 22, 1:03 PM CDT, 2 hours 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
103 PM CDT WED APR 22 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0730 PM     HAIL             COLFAX                  31.52N  92.71W
04/19/2015  E1.00 INCH       GRANT              LA   PUBLIC

&&

EVENT NUMBER SHV1500345

25
Special weather statement, Apr 22, 1:46 PM CDT, 1 hour 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
146 PM CDT WED APR 22 2015

ARZ059>061-070>072-221930-
NEVADA AR-MILLER AR-HEMPSTEAD AR-LITTLE RIVER AR-LAFAYETTE AR-
COLUMBIA AR-
146 PM CDT WED APR 22 2015

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN MILLER...SOUTHEASTERN
LITTLE RIVER...SOUTHWESTERN NEVADA...NORTHEASTERN LAFAYETTE...
NORTHWESTERN COLUMBIA AND SOUTHERN HEMPSTEAD COUNTIES UNTIL 230 PM
CDT...

AT 145 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
FULTON...OR 12 MILES EAST OF TEXARKANA...MOVING EAST AT 35 MPH.

DIME SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
TEXARKANA...HOPE...STAMPS...LEWISVILLE...EMMET...PERRYTOWN...
ROSSTON...GARLAND...FULTON...WILLISVILLE...BODCAW...MANDEVILLE...
GENOA...MOUNT PLEASANT...CALE...MCNAB...PATMOS...OAKHAVEN...SUTTON
AND PINEY GROVE.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 3337 9323 3337 9401 3360 9400 3375 9377
      3377 9325
TIME...MOT...LOC 1845Z 270DEG 31KT 3351 9381

12
Special weather statement, Apr 22, 2:10 PM CDT, 57 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
210 PM CDT WED APR 22 2015

ARZ061-221945-
NEVADA AR-
210 PM CDT WED APR 22 2015

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN NEVADA COUNTY UNTIL
245 PM CDT...

AT 210 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 7
MILES SOUTH OF BEIRNE...OR 7 MILES EAST OF PRESCOTT...MOVING EAST AT
30 MPH.

NICKEL SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
BLUFF CITY...WHITE OAK LAKE STATE PARK...BOUGHTON AND READER.

LAT...LON 3384 9329 3384 9326 3383 9326 3383 9323
      3382 9322 3382 9320 3380 9318 3382 9314
      3379 9313 3378 9310 3367 9311 3369 9334
      3387 9333 3387 9330
TIME...MOT...LOC 1910Z 270DEG 27KT 3378 9325

12
Special weather statement, Apr 22, 2:27 PM CDT, 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
227 PM CDT WED APR 22 2015

ARZ070-071-TXZ097-112-222015-
MILLER AR-LAFAYETTE AR-CASS TX-BOWIE TX-
227 PM CDT WED APR 22 2015

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL MILLER...CENTRAL
LAFAYETTE...NORTHEASTERN CASS AND SOUTHEASTERN BOWIE COUNTIES UNTIL
315 PM CDT...

AT 226 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
MAUD...OR 11 MILES NORTHWEST OF ATLANTA...MOVING EAST AT 25 MPH.

NICKEL SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
LEWISVILLE...QUEEN CITY...FOUKE...GARLAND...CANFIELD...
DOUGLASSVILLE...DOMINO...FERGUSON...PLEASANT HILL...FORT LYNN AND
SPIRIT LAKE.

LAT...LON 3317 9435 3331 9436 3338 9355 3311 9354
TIME...MOT...LOC 1926Z 268DEG 24KT 3324 9431

12
Special weather statement, Apr 22, 2:42 PM CDT, 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
242 PM CDT WED APR 22 2015

ARZ072-073-222030-
UNION AR-COLUMBIA AR-
242 PM CDT WED APR 22 2015

...SIGNIFICANT WEATHER ADVISORY FOR WESTERN UNION AND EAST CENTRAL
COLUMBIA COUNTIES UNTIL 330 PM CDT...

AT 241 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER
VILLAGE...OR 9 MILES EAST OF MAGNOLIA...MOVING EAST AT 35 MPH.

DIME SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
EL DORADO...NORPHLET...CALION...WESSON...VILLAGE...LISBON...MOUNT
HOLLY...CALHOUN...MARYSVILLE...NOXOBE...EBENEZER...CAIRO...
SPOTVILLE...NEWELL AND CATESVILLE.

LAT...LON 3314 9317 3329 9317 3336 9254 3309 9254
TIME...MOT...LOC 1941Z 269DEG 29KT 3323 9308

12

The office that day

Everything else NWS Shreveport, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 22, 1:46 PM CDTSpecial Weather StatementSHVHempstead, Nevada44 min
Apr 22, 2:02 PM CDTSevere Thunderstorm WarningSHVColumbia, Hempstead, Lafayette, Nevada43 min
Apr 22, 2:10 PM CDTSpecial Weather StatementSHVNevada35 min
Apr 22, 2:27 PM CDTSpecial Weather StatementSHVLafayette, Miller48 min
Apr 22, 2:42 PM CDTSpecial Weather StatementSHVUnion48 min
Apr 22, 3:48 PM CDTSevere Thunderstorm WarningSHVUnion42 min
Apr 22, 4:29 PM CDTSevere Thunderstorm WarningSHVOuachita, Union31 min

Nearby

Severe Thunderstorm Warnings in Arkansas, 2015Severe Thunderstorm Warnings in Louisiana, 2015Every severe thunderstorm warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.